My most recent blood test revealed a high (2.4) A/G ratio (reference 1.2 - 2.2). The albumin (4.8) and globulin (2.0) are both in the normal range, although the globulin is near the low 1.5 level. Everything else in my blood work is normal except a slightly elevated LDL cholesterol.
These were flagged on my lab report, but my doctor said the test results are great except the slightly high LDL (124), but the doctor noted that the HDL:LDL ratio is OK (2.82).
I'm asking out of curiosity because I've had some severe health problems that have been improved greatly after having been diagnosed with late disseminated Lyme disease, Bartonella and mast cell activation disorder. The only medications I take now are H1 and H2 blockers to control the mast cell dysfunction, but I did take rifampin, and I know that it has been linked to liver damage (https://livertox.nih.gov/Rifampin.htm).
I wouldn't be asking about liver issues because my doctor didn't mention the high level, except that out of curiosity, I looked up signs and symptoms of liver disease, and I found this list:
1. Skin and eyes that appear yellowish (jaundice)
2. Abdominal pain and swelling
3. Swelling in the legs and ankles
4. Itchy skin
5. Dark urine color
6. Pale stool color, or bloody or tar-colored stool
7. Chronic fatigue
8. Nausea or vomiting
9. Loss of appetite
10. Tendency to bruise easily
A few of these apply to me--although those symptoms also can be related to my other health problems. I am 40 now and I noticed around 33 (when the mast cell disorder problems began to present) that socks always leave impressions in the skin of my legs for 20-30 minutes after I take them off (edema?), and chronic fatigue and itching have been problems for the same approximate length of time. (Probably worth noting that I am *far* less fatigued now at 40 on an everyday basis than I was before the Lyme and MCAS treatment, which was the majority of my 30s).
Sorry for the long post, but I thought context might help anyone who may have answers to interpret the question of whether an elevated A/G ratio may be a concern that warrants further investigation into a potential liver problem. Thanks in advance for any guidance anyone might be able to offer.